I don't always have the best appetite, it is better in the morning hours. I try to eat smaller meals/snacks during the day. Also incorporate low fat plain Greek yogurt, fresh fruit and honey for breakfast, use this sometimes as a basis for a smoothie (add some leafy greens and juice). I keep trail mix on hand too, good form of protein, when I don't have an appetite. Lastly, I eat more plant based protein (legumes, etc.) In soups.
I'm not an expert, just sharing some things that are working for me. Good luck with treatment.
I always think that if you have more difficult than usual problems with anemia you SHOULD GET A HEMATOLOGIST to support you along with your treatment doc. It could allow you the latitude to be treated for both without being pulled from tx due to hemolysis.
In your case, it probably wouldn't hurt to also seek the help of a nutritionist. Your local hospital should be able to help you find one, possibly even your insurance company.
I was heavily supported during tx by a hematologist and I had 13 blood transfusions plus epo 40 units x 2x weekly the entire time. But. I got through tx and I have been RVR for four years now. I hardly remember some days that I ever had hcv. If I'd only depended on my tx doc I never would have been allowed to complete tx.
Also, I am one of those rare people who (cringe) GAINED a bunch of weight on tx (I've finally lost it now). But since I was so sick to my stomach, all I could tolerate was ice cream. I ate a LOT of ice cream during tx. Prob good with the drugs due to the fat content, not so great for my thighs.
Also, I took a bunch of pain meds during tx. HEAVY pain meds. I no longer take them, but I needed them then. A lot of people on tx seem to take vicodin or similar meds, Dependent upon your LFTs, nice if you can get something w/out tylenol if necessary. Then there is zofran and phenergan for nausea. Also, I think the opiates help the appetite but you have to watch for err... constipation with them.
And any shakes or things that you can get down that add protein and fat are good.
I'm sorry to keep answering in so many bites here, but i keep seeing new ?'s in your post. Interferon can cause depression. It's a fact. Some people need ad's during tx and some people don't seem to have this side effect.
But there is nothing wrong with taking an ad if you need it.
In short, I think there is nothing wrong with using whichever adjunct meds/nutrition/help you need to get through the process. I'm not one of those keep silent and suffer types.
PS. I meant SVR earlier. I'm a little bit of an airhead like that sometimes. Hope I didn't confuse you!
What stage of liver disease do you have? Have you had a biopsy?
Cymbalta should never have been given to you for 2 1/2 years. It is known to be toxic to the liver.
'Hepatotoxicity: Hepatic failure, sometimes fatal, has been reported in patients treated with Cymbalta. Cymbalta should be discontinued in patients who develop jaundice or other evidence of clinically significant liver dysfunction and should not be resumed unless another cause can be established. Cymbalta should not be prescribed to patients with substantial alcohol use or evidence of chronic liver disease.'
Also Cymbalta should never be stopped suddenly. Stopping suddenly can bring on a servere major depressive episode. Anxiety and panic attacks. It is highly dangerous.
You should find a doctor who knows how to treat someone with hepatitis C and liver disease. Whoever prescribed Cymbalta is poorly informed and could have caused more damage to your liver than you already had from hepatitis C.
If you have extensive liver disease (cirrhosis) taking Tramadol, an opiate, that can cause increased symptoms of liver disease and it also will prevent a patient with depression from treating with SSRI antidepressants. MAOI and Tricyclic antidepressants. In other words, most antidepressants.
'What foods to eat?'
Victrelis can be taken with any food or snack.
HIGHLIGHTS OF PRESCRIBING INFORMATION
Effects of Food on Oral Absorption
VICTRELIS should be administered with food. Food enhanced the exposure of boceprevir by up to 65% at the 800 mg three times daily dose, relative to the fasting state. The bioavailability of boceprevir was similar regardless of meal type (e.g., high-fat vs. low-fat) or whether taken 5 minutes prior to eating, during a meal, or immediately following completion of the meal. Therefore, VICTRELIS may be taken without regard to either meal type or timing of the meal.'
You should be seeing a team of doctors that knows how to manage PCT, depression and pain in a patient with hepatitis C and liver disease and who is treating their hepatitis C. You have received poor medical treatment for hepatitis and liver disease so far. Having a doctor that has given you drugs that are toxic to the liver for years to not someone anyone a patient should continue seeing. A misinformed doctor also will be more likely to be unsuccessful in treating hepatitis C as they will not know how to manage treatment properly.
'Fall of 2011 I was on Interferon and Ribavirin, never did get to the Victrelis (13 weeks)'
Victrelis should have been started at week 4 or treatment stopped. Treating for 13 weeks as a waste of time.
'• Initiate therapy with peginterferon alfa and ribavirin for 4 weeks (Treatment Weeks 1-4).
• Add VICTRELIS 800 mg (four 200-mg capsules) orally three times daily (every 7-9 hours) to peginterferon alfa and ribavirin regimen after 4 weeks of treatment. Based on the patient's HCV-RNA levels at Treatment Week (TW) 8, TW12 and TW24, use the following Response-Guided Therapy (RGT) guidelines to determine duration of treatment.'
Get the quality medical care you deserve. Why waste another 24 or 48 treating only to fail again?